Alert archive / Colorado / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS Denver/Boulder, CO

January 15, 20119 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm watch at Jan 15, 2011, 3:18 PM MST for 9 counties in Colorado. It took effect at Jan 16, 2011, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 15, 2011, 3:18 PM MST (22:18 UTC)
In effect from
Jan 16, 2011, 12:00 PM MST
Expired
Jan 16, 2011, 3:50 AM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2366 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WWUS45 KBOU 152218
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
318 PM MST SAT JAN 15 2011

...POSSIBLE HEAVY SNOW AND STRONG WINDS HEADED FOR THE MOUNTAINS...

.A STRONG NORTHWEST FLOW ALOFT AND MOISTURE STREAMING OFF THE
PACIFIC WILL REACH COLORADO SUNDAY AFTERNOON. SNOW WILL DEVELOP
AND SPREAD ACROSS THE MOUNTAINS DURING THE DAY SUNDAY...AND
CONTINUE ALL THE WAY THROUGH SUNDAY NIGHT...MONDAY...AND MONDAY
NIGHT. GIVEN THE LONG DURATION OF THIS STORM AND STRONG
WINDS...SIGNIFICANT SNOW ACCUMULATIONS OF 1 TO 2 FEET WILL BE
POSSIBLE IN ELEVATIONS ABOVE 9000 FEET.  STRONG WINDS ALONG WITH
CONSIDERABLE BLOWING AND DRIFTING SNOW ARE ALSO ANTICIPATED.
 
THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT TRAVEL
DIFFICULTIES INCLUDING ROAD CLOSURES.  RESIDENTS IN THE COLORADO
HIGH COUNTRY AND PEOPLE PLANNING TO TRAVEL INTO THE COLORADO
MOUNTAINS SUNDAY THROUGH MONDAY NIGHT SHOULD BE PREPARED FOR
HAZARDOUS AND SLOW TRAVEL CONDITIONS.

COZ031-160700-
/O.NEW.KBOU.WS.A.0002.110116T1900Z-110118T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
318 PM MST SAT JAN 15 2011

...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
MONDAY NIGHT. 

* TIMING...SNOW WILL DEVELOP SUNDAY AND BECOME HEAVIER DURING THE
  AFTERNOON AND NIGHT-TIME HOURS SUNDAY. THE SNOW...HEAVY AT
  TIMES...IS EXPECTED TO CONTINUE THROUGH MONDAY NIGHT.

* ACCUMULATION/WIND...TOTAL ACCUMULATIONS OF 1 TO 2 FEET WITH
  LOCALLY HIGHER AMOUNTS ARE POSSIBLE. WEST WINDS OF 20 TO 30 MPH
  WITH GUSTS AROUND 45 MPH WILL PRODUCE CONSIDERABLE BLOWING AND
  DRIFTING SNOW.

* MAIN IMPACT...TRAVEL WILL BE HAZARDOUS WITH SNOWPACKED ROADS AND
  POOR VISIBILITIES. ROAD CLOSURES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A
HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH AREA. 
SIGNIFICANT SNOW ACCUMULATIONS MAY OCCUR THAT COULD IMPACT
TRAVEL. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL
NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNING CONCERNING
THIS POTENTIAL WINTER STORM.

&&

$$

COZ033-034-160700-
/O.NEW.KBOU.WS.A.0002.110117T0100Z-110118T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
318 PM MST SAT JAN 15 2011

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
MONDAY NIGHT. 

* TIMING...ONLY LIGHT SNOW WILL FALL THROUGH MOST OF SUNDAY. THE
  SNOW IS THEN EXPECTED TO BECOME HEAVY AT TIMES SUNDAY NIGHT AND
  MONDAY...AND CONTINUE THROUGH MONDAY NIGHT.

* ACCUMULATION/WIND...TOTAL ACCUMULATIONS OF 1 TO 2 FEET ARE
  POSSIBLE. WEST WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 50 MPH
  ABOVE TIMBERLINE WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING
  SNOW.

* MAIN IMPACT...TRAVEL WILL BE HAZARDOUS WITH SNOWPACKED ROADS AND
  POOR VISIBILITIES. ROAD CLOSURES WILL BE POSSIBLE SUNDAY NIGHT
  INTO MONDAY NIGHT AS THE STORM INTENSIFIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A
HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH AREA. 
SIGNIFICANT SNOW ACCUMULATIONS MAY OCCUR THAT COULD IMPACT
TRAVEL. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL
NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNING CONCERNING
THIS POTENTIAL WINTER STORM.

&&

BARJENBRUCH/DANKERS

$$
3 follow-up statements
325 
WWUS45 KBOU 152255
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
355 PM MST SAT JAN 15 2011

...POSSIBLE HEAVY SNOW AND STRONG WINDS HEADED FOR THE
MOUNTAINS...

.A STRONG NORTHWEST FLOW ALOFT AND MOISTURE STREAMING OFF THE
PACIFIC WILL REACH COLORADO SUNDAY AFTERNOON. SNOW WILL DEVELOP
AND SPREAD ACROSS THE MOUNTAINS DURING THE DAY SUNDAY...AND
CONTINUE ALL THE WAY THROUGH SUNDAY NIGHT...MONDAY...AND MONDAY
NIGHT. GIVEN THE LONG DURATION OF THIS STORM AND STRONG WINDS...
SIGNIFICANT SNOW ACCUMULATIONS OF 1 TO 2 FEET WILL BE POSSIBLE IN
ELEVATIONS ABOVE 9000 FEET.  STRONG WINDS ALONG WITH CONSIDERABLE
BLOWING AND DRIFTING SNOW ARE ALSO ANTICIPATED.

THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT TRAVEL
DIFFICULTIES INCLUDING ROAD CLOSURES.  RESIDENTS IN THE COLORADO
HIGH COUNTRY AND PEOPLE PLANNING TO TRAVEL INTO THE COLORADO
MOUNTAINS SUNDAY THROUGH MONDAY NIGHT SHOULD BE PREPARED FOR
HAZARDOUS AND SLOW TRAVEL CONDITIONS.

COZ031-160800-
/O.CON.KBOU.WS.A.0002.110116T1900Z-110118T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
355 PM MST SAT JAN 15 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE MONDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE MONDAY NIGHT. 

* TIMING...SNOW WILL DEVELOP SUNDAY AND BECOME HEAVIER DURING 
  THE AFTERNOON AND NIGHT-TIME HOURS SUNDAY. THE SNOW...HEAVY AT 
  TIMES...IS EXPECTED TO CONTINUE THROUGH MONDAY NIGHT. 

* ACCUMULATION/WIND...TOTAL ACCUMULATIONS OF 1 TO 2 FEET WITH 
  LOCALLY HIGHER AMOUNTS ARE POSSIBLE. WEST WINDS OF 20 TO 30 
  MPH WITH GUSTS AROUND 45 MPH WILL PRODUCE CONSIDERABLE BLOWING 
  AND DRIFTING SNOW. 

* MAIN IMPACT...TRAVEL WILL BE HAZARDOUS WITH SNOWPACKED ROADS 
  AND POOR VISIBILITIES. ROAD CLOSURES WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A
HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH AREA.
SIGNIFICANT SNOW ACCUMULATIONS MAY OCCUR THAT COULD IMPACT
TRAVEL. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL
NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNING CONCERNING
THIS POTENTIAL WINTER STORM.

&&

$$

COZ033-034-160800-
/O.CON.KBOU.WS.A.0002.110117T0100Z-110118T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
355 PM MST SAT JAN 15 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH LATE MONDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH LATE MONDAY NIGHT. 

* TIMING...ONLY LIGHT SNOW WILL FALL THROUGH MOST OF SUNDAY. THE 
  SNOW IS THEN EXPECTED TO BECOME HEAVY AT TIMES SUNDAY NIGHT 
  AND MONDAY...AND CONTINUE THROUGH MONDAY NIGHT. 

* ACCUMULATION/WIND...TOTAL ACCUMULATIONS OF 1 TO 2 FEET ARE 
  POSSIBLE. WEST WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 50 MPH 
  ABOVE TIMBERLINE WILL PRODUCE CONSIDERABLE BLOWING AND 
  DRIFTING SNOW. 

* MAIN IMPACT...TRAVEL WILL BE HAZARDOUS WITH SNOWPACKED ROADS 
  AND POOR VISIBILITIES. ROAD CLOSURES WILL BE POSSIBLE SUNDAY 
  NIGHT INTO MONDAY NIGHT AS THE STORM INTENSIFIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A
HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH AREA.
SIGNIFICANT SNOW ACCUMULATIONS MAY OCCUR THAT COULD IMPACT
TRAVEL. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL
NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNING CONCERNING
THIS POTENTIAL WINTER STORM.

&&

$$

BARJENBRUCH/DANKERS
888 
WWUS45 KBOU 160546
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1046 PM MST SAT JAN 15 2011

...POSSIBLE HEAVY SNOW AND STRONG WINDS HEADED FOR THE
MOUNTAINS...

.A STRONG NORTHWEST FLOW ALOFT AND MOISTURE STREAMING OFF THE
PACIFIC WILL REACH COLORADO SUNDAY AFTERNOON. SNOW WILL DEVELOP
AND SPREAD ACROSS THE MOUNTAINS DURING THE DAY SUNDAY...AND
CONTINUE ALL THE WAY THROUGH SUNDAY NIGHT...MONDAY...AND MONDAY
NIGHT. GIVEN THE LONG DURATION OF THIS STORM AND STRONG WINDS...
SIGNIFICANT SNOW ACCUMULATIONS OF 1 TO 2 FEET WILL BE POSSIBLE IN
ELEVATIONS ABOVE 9000 FEET.  STRONG WINDS ALONG WITH CONSIDERABLE
BLOWING AND DRIFTING SNOW ARE ALSO ANTICIPATED.

THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT TRAVEL
DIFFICULTIES INCLUDING ROAD CLOSURES.  RESIDENTS IN THE COLORADO
HIGH COUNTRY AND PEOPLE PLANNING TO TRAVEL INTO THE COLORADO
MOUNTAINS SUNDAY THROUGH MONDAY NIGHT SHOULD BE PREPARED FOR
HAZARDOUS AND SLOW TRAVEL CONDITIONS.

COZ031-161400-
/O.CON.KBOU.WS.A.0002.110116T1900Z-110118T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
1046 PM MST SAT JAN 15 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE MONDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE MONDAY NIGHT. 

* TIMING...SNOW WILL DEVELOP SUNDAY AND BECOME HEAVIER DURING 
  THE AFTERNOON AND NIGHT-TIME HOURS SUNDAY. THE SNOW...HEAVY AT 
  TIMES...IS EXPECTED TO CONTINUE THROUGH MONDAY NIGHT. 

* ACCUMULATION/WIND...TOTAL ACCUMULATIONS OF 1 TO 2 FEET WITH 
  LOCALLY HIGHER AMOUNTS ARE POSSIBLE. WEST WINDS OF 20 TO 30 
  MPH WITH GUSTS AROUND 45 MPH WILL PRODUCE CONSIDERABLE BLOWING 
  AND DRIFTING SNOW. 

* MAIN IMPACT...TRAVEL WILL BE HAZARDOUS WITH SNOWPACKED ROADS 
  AND POOR VISIBILITIES. ROAD CLOSURES WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A
HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH AREA.
SIGNIFICANT SNOW ACCUMULATIONS MAY OCCUR THAT COULD IMPACT
TRAVEL. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL
NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNING CONCERNING
THIS POTENTIAL WINTER STORM.

&&

$$

COZ033-034-161400-
/O.CON.KBOU.WS.A.0002.110117T0100Z-110118T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1046 PM MST SAT JAN 15 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH LATE MONDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH LATE MONDAY NIGHT. 

* TIMING...ONLY LIGHT SNOW WILL FALL THROUGH MOST OF SUNDAY. THE 
  SNOW IS THEN EXPECTED TO BECOME HEAVY AT TIMES SUNDAY NIGHT 
  AND MONDAY...AND CONTINUE THROUGH MONDAY NIGHT. 

* ACCUMULATION/WIND...TOTAL ACCUMULATIONS OF 1 TO 2 FEET ARE 
  POSSIBLE. WEST WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 50 MPH 
  ABOVE TIMBERLINE WILL PRODUCE CONSIDERABLE BLOWING AND 
  DRIFTING SNOW. 

* MAIN IMPACT...TRAVEL WILL BE HAZARDOUS WITH SNOWPACKED ROADS 
  AND POOR VISIBILITIES. ROAD CLOSURES WILL BE POSSIBLE SUNDAY 
  NIGHT INTO MONDAY NIGHT AS THE STORM INTENSIFIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A
HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH AREA.
SIGNIFICANT SNOW ACCUMULATIONS MAY OCCUR THAT COULD IMPACT
TRAVEL. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL
NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNING CONCERNING
THIS POTENTIAL WINTER STORM.

&&

$$
583 
WWUS45 KBOU 161050
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
350 AM MST SUN JAN 16 2011

...HEAVY SNOW AND STRONG WINDS HEADED FOR THE NORTHERN COLORADO MOUNTAINS...

.A STRONG NORTHWEST FLOW ALOFT AND MOISTURE STREAMING OFF THE
PACIFIC WILL REACH COLORADO THIS AFTERNOON. SNOW WILL DEVELOP AND
SPREAD ACROSS THE MOUNTAINS DURING THE DAY...AND CONTINUE THROUGH
MONDAY NIGHT. GIVEN THE LONG DURATION OF THIS STORM AND STRONG
WINDS...SIGNIFICANT SNOW ACCUMULATIONS OF 1 TO 2 FEET CAN BE
EXPECTED IN ELEVATIONS ABOVE 9000 FEET. STRONG WINDS ALONG WITH
CONSIDERABLE BLOWING AND DRIFTING SNOW ARE ALSO ANTICIPATED.

THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT TRAVEL
DIFFICULTIES INCLUDING ROAD CLOSURES.  RESIDENTS IN THE COLORADO
HIGH COUNTRY AND PEOPLE PLANNING TO TRAVEL INTO THE COLORADO
MOUNTAINS SUNDAY THROUGH MONDAY NIGHT SHOULD BE PREPARED FOR
HAZARDOUS AND SLOW TRAVEL CONDITIONS.

COZ031-161900-
/O.UPG.KBOU.WS.A.0002.110116T1900Z-110118T1200Z/
/O.NEW.KBOU.WS.W.0001.110116T1900Z-110118T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
350 AM MST SUN JAN 16 2011

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 5 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 5
AM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW WILL DEVELOP BY NOON AND BECOME HEAVIER DURING
  THE AFTERNOON AND NIGHT-TIME HOURS SUNDAY. THE SNOW...HEAVY AT
  TIMES...IS EXPECTED TO CONTINUE THROUGH MONDAY NIGHT.

* ACCUMULATION/WIND...TOTAL ACCUMULATIONS OF 1 TO 2 FEET WITH 
  LOCALLY HIGHER AMOUNTS ARE POSSIBLE. WEST WINDS OF 20 TO 30 
  MPH WITH GUSTS AROUND 45 MPH WILL PRODUCE CONSIDERABLE BLOWING 
  AND DRIFTING SNOW. 

* MAIN IMPACT...TRAVEL WILL BE HAZARDOUS WITH SNOWPACKED ROADS 
  AND POOR VISIBILITIES. ROAD CLOSURES WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

COZ033-034-161900-
/O.UPG.KBOU.WS.A.0002.110117T0100Z-110118T1200Z/
/O.NEW.KBOU.WS.W.0001.110117T0100Z-110118T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
350 AM MST SUN JAN 16 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 5 AM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* TIMING...ONLY LIGHT SNOW WILL FALL THROUGH TODAY. THE SNOW IS
  THEN EXPECTED TO BECOME HEAVY AT TIMES TONIGHT AND MONDAY.

* ACCUMULATION/WIND...TOTAL ACCUMULATIONS OF 1 TO 2 FEET ARE
  POSSIBLE. WEST WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 60 MPH
  ABOVE TIMBERLINE WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING
  SNOW.

* MAIN IMPACT...TRAVEL WILL BE HAZARDOUS WITH SNOWPACKED ROADS 
  AND POOR VISIBILITIES. ROAD CLOSURES WILL BE POSSIBLE SUNDAY 
  NIGHT INTO MONDAY NIGHT AS THE STORM INTENSIFIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm watch went out at Jan 15, 3:10 PM MST, 8 minutes earlier.

Area forecast discussion, Jan 15, 3:10 PM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
310 PM MST SAT JAN 15 2011

.SHORT TERM...NORTHWEST FLOW ALOFT WILL BE INCREASING TONIGHT AND
SUNDAY AS STRONG 150 PLUS KNOT JET MAX MOVES OFF THE PACIFIC. THERE
IS SOME MID LEVEL MOISTURE AND WEAK Q-G LIFT THIS EVENING...ENOUGH
TO BRING A SLIGHT THREAT OF A FEW SHOWERS ACROSS THE NORTHEASTERN
PLAINS.  PHASE OF ANY PRECIPITATION IS IN QUESTION GIVEN THE CURRENT
850-700 MB TEMPS AND COLD ARCTIC AIR TRYING TO UNDERCUT THIS WARMER
AIR OVER THE FAR NORTHEAST CORNER.  HOWEVER...THERE IS SOME COLD
ADVECTION AND THE GIVEN WET BULB CURVE WOULD SUGGEST MOSTLY
SNOW...IF THE COLUMN MOISTENS ENOUGH FOR PRECIPITATION TO ACTUALLY
REACH THE GROUND.  IN THE MOUNTAINS...MOISTURE IS QUITE SHALLOW BUT
THE LATEST RADAR/SATELLITE SHOWS SOME LIGHT PRECIPITATION AND CLOUD
ENHANCEMENT TRYING TO ORGANIZE OVER IDAHO/MONTANA/WYOMING BORDER AND
EVENTUALLY DROP SOUTHEAST INTO THE NORTHERN MOUNTAINS BY MIDNIGHT.
WE WILL MENTION ONLY SOME LIGHT ACCUMULATIONS...TRACE TO LESS THAN 2
INCHES...IN THE MOUNTAINS ABOVE 9000 FEET AS THE AIRMASS IS QUITE
STABLE.

THE MOUNTAIN TOP STABLE LAYER WILL AID THE DEVELOPMENT OF A MOUNTAIN
WAVE LATER TONIGHT THROUGH SUNDAY.  CROSS MOUNTAIN COMPONENT
INCREASES TO 30-40 KNOTS...WHICH SUGGESTS GUSTS IN WIND PRONE AREAS
REACHING 60-70 MPH.  MEANWHILE...DP/DN VALUES ON THE SANGSTER WIND
PROGRAM REACH 200-235 SUNDAY AFTERNOON. THIS IS QUITE IMPRESSIVE BUT
AT THE SAME TIME THE MOUNTAIN TOP STABLE LAYER BEGINS TO BREAK DOWN
AND SNOW DEVELOPS IN THE MOUNTAINS.  THE SNOW ALONE CAN SOMETIMES
NEGATE A STRONG WIND EVENT.  AT THIS TIME...THE THREAT OF A HIGH
WIND EVENT WITH GUSTS GREATER THAN 75 MPH IS NOT GREAT ENOUGH TO
WARRANT A HIGH WIND WATCH.

MOISTURE INCREASES QUITE RAPIDLY LATE SUNDAY MORNING AND AFTERNOON
IN THE MOUNTAINS.  LAPSE RATES WILL BE SLOWLY IMPROVING BUT STILL
RATHER LIMITED AT 3-4 C/KM SUNDAY AFTERNOON.  WE WILL INTRODUCE A
WINTER STORM WATCH FOR ZONE 31 BEGINNING AT NOON SUNDAY WHERE LAPSE
RATES ARE BEST DURING THE AFTERNOON...BUT HOLD OFF THE BEGINNING OF
THE WINTER STORM WATCH FOR THE FRONT RANGE MOUNTAINS AND SUMMIT
COUNTY UNTIL LAPSE RATES AND THEREFORE SNOWFALL RATES IMPROVE SUNDAY
EVENING.  MORE BELOW.

.LONG TERM...NORTHWESTERLY FLOW FOR AS FAR AS THE EYE CAN SEE.
MEDIUM RANGE MODELS AGREE THAT A STRONG UPPER RIDGE OVER THE EASTERN
PACIFIC AND A DEEP TROUGH OVER EASTERN CANADA WILL LEAVE COLORADO
UNDER A STRONG NORTHWEST FLOW PATTERN.  FROM SUNDAY NIGHT THRU
TUESDAY MORNING...THE ECMWF AND GFS SHOW A 120-140 KNOT JET STREAM
ARCING FROM THE PACIFIC NORTHWEST TO COLORADO.  PLENTY OF MOISTURE
WILL ALSO BE MOVING OVER THE DIRTY RIDGE AND CROSSING THE STATE...
SETTING UP A NICE MOUNTAIN OROGRAPHIC SNOW PATTERN.  OROGRAPHIC SNOW
MODELS INDICATE QPF VALUES BETWEEN ONE AND TWO INCHES OVER ZONES
31...33 AND 34 FROM SUNDAY AFTERNOON THROUGH TUESDAY MORNING.  IT
APPEARS THE ARRIVAL OF THE MOISTURE WILL SET UP AN EXTENDED PERIOD
OF SNOWFALL.  WILL GO WITH STORM TOTAL AMOUNTS BETWEEN ONE AND TWO
FEET FOR THE TIME BEING.  WITH THE STRONG JET ALOFT HELPING TO DRIVE
THE OROGRAPHIC SNOWFALL...GUSTY WINDS AND SOME BLOWING SNOW ARE
GOING TO BE A POSSIBILITY...AT LEAST AT THE HIGHER ELEVATIONS.

CONDITIONS IN THE MOUNTAINS SHOULD BEGIN IMPROVING ON TUESDAY AS THE
UPPER JET SAGS TO THE SOUTH OF COLORADO AND SOME WEAK RIDGING ALOFT
DEVELOPS.  ISOLATED-SCATTERED SNOW SHOWER ACTIVITY MAY STILL LINGER
IN THE MOUNTAINS DUE TO MOISTURE BEING TRAPPED IN THE CONTINUING
MODERATE NORTHWEST FLOW.

A SECOND SURGE OF MOISTURE ON WEDNESDAY AND THURSDAY MAY INCREASE
POPS AGAIN FOR ABOUT A 24 HOUR PERIOD.  MODELS SPREAD A LITTLE BIT
OF QPF OUT ONTO THE PLAINS WITH THIS EMBEDDED SHORT WAVE...SO THE
BEST CHANCE OF PRECIPITATION FOR THE PLAINS APPEARS TO BE IN THE
MIDDLE OF THE WEEK.  AS THE NORTHEAST FLOW CONTINUES TO THE END OF
THE WEEK THE MOUNTAINS WILL CONTINUE TO SEE A SLIGHT CHANCE OF
OROGRAPHIC SNOW SHOWERS CONTINUING.

ACROSS THE PLAINS...THE NORTHWEST FLOW WILL EXERT A DRYING INFLUENCE
ON THE WEATHER AS TEMPERATURES TO OSCIALLATE AROUND SEASONAL
NORMALS.  MOS GUIDANCE FROM THE GFS MODEL SEEMS TOO WARM ON
MONDAY...SINCE THAT IS WHEN THE MOUNTAINS WILL BE RECEIVING A FAIR
AMOUNT OF COLD ADVECTION AND OROGRAPHIC SNOWALL.  SKY CONDITIONS ON
THE PLAINS WILL BE PARTLY CLOUDY THROUGH MOST OF THE FORECAST PERIOD
SINCE SO MUCH MID AND HIGH LEVEL MOISTURE IS GOING TO BE MOVING OVER
THE STATE.  CHANCES FOR PRECIPITATION WILL BE MINIMAL EXCEPT FOR
WEDNESDAY NIGHT AND THURSDAY...AS A WEAK DISTURBANCE IN THE UPPER
FLOW PATTERN MOVES OVER THE AREA.

&&

.AVIATION...VISUAL LANDING CONDITIONS WILL PERSIST THROUGH SUNDAY
WITH ONLY MID/HIGH LEVEL CLOUDS ABOVE 8000 FEET.  LIGHT AND VARIABLE
WINDS WILL SWITCH TO TYPICAL DRAINAGE SOUTH/SOUTHWESTERLY AT KDEN
AND KAPA THIS EVENING AND PERSIST THROUGH SUNDAY MORNING.  GUSTY
WEST WINDS UP TO 30-40 KNOTS POSSIBLE STARTING AT KBJC AROUND
MIDNIGHT...SPREADING TOWARD KDEN AND KAPA SUNDAY AFTERNOON WITH
GUSTS AROUND 25 KNOTS POSSIBLE AT THOSE AIRPORTS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH NOON SUNDAY
   THROUGH MONDAY NIGHT FOR THE MOUNTAINS OF WESTERN JACKSON AND
   GRAND COUNTIES...ZONE 31.
  WINTER STORM WATCH SUNDAY EVENING THROUGH MONDAY NIGHT FOR THE
   FRONT RANGE MOUNTAINS AND SUMMIT COUNTY...ZONES 33 AND 34.

&&

BARJENBRUCH/KDRBY
Hazardous weather outlook, Jan 15, 10:59 AM MST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1059 AM MST SAT JAN 15 2011

COZ030>051-161300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1059 AM MST SAT JAN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

MAINLY DRY AND MILD CONDITIONS WILL PREVAIL ACROSS THE PLAINS...
WHILE IN THE MOUNTAINS A FEW SNOW SHOWERS WILL BE REDEVELOPING THIS
AFTERNOON AND TONIGHT.  ANY SNOW ACCUMULATION IN THE HIGH COUNTRY
WILL BE LIGHT...WITH ONLY A DUSTING TO LESS THAN 2 INCHES POSSIBLE.
A FEW FLURRIES OR SPRINKLES MAY ALSO DRIFT ACROSS THE NORTHEAST
PLAINS TONIGHT.

GUSTY WINDS WILL ALSO BE DEVELOPING ACROSS THE MOUNTAINS AND FRONT
RANGE FOOTHILLS TONIGHT AS A STRONG JET STREAM MOVES ACROSS
COLORADO. WIND GUSTS APPROACHING 60 MPH CAN BE EXPECTED ON THE
MOUNTAIN PASSES AND HIGHER EAST SLOPES OF THE FRONT RANGE...WITH
GUSTS NEAR 40 MPH DEVELOPING AT THE BASE OF THE FOOTHILLS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL BE LIKELY OVER THE MOUNTAINS ON SUNDAY AND MONDAY...WITH
THE HEAVIEST SNOW EXPECTED MONDAY AFTERNOON AND NIGHT.  GUSTY WINDS
WILL ALSO OCCUR OVER THE MOUNTAINS AND FOOTHILLS WITH SPEEDS UP TO
50 MPH AND BLOWING SNOW.  DRIER CONDITIONS ARE EXPECTED ON
TUESDAY...THEN ANOTHER STORM SYSTEM WILL SPREAD SNOW INTO THE
MOUNTAINS ON WEDNESDAY.  THURSDAY AND FRIDAY WILL BE DRIER AGAIN
WITH SLOWLY MODERATING TEMPERATURES.

ACROSS LOWER ELEVATIONS...CONDITIONS WILL GENERALLY BE DRY AND MILD
THROUGH MUCH OF THE WEEK.  THERE WILL BE A SLIGHT CHANCE OF RAIN OR
SNOW SHOWERS ON MONDAY AND AGAIN LATE WEDNESDAY AND THURSDAY.
TEMPERATURES WILL BE IN THE 40S AND LOWER 50S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BARJENBRUCH/DANKERS

Nearby

Winter Storm Watches in Colorado, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.